Sign in to follow this  
Followers 0

birth control Ortho Tri Cyclen Causing Heavy Period

1 post in this topic

Posted · Report post

I was on Seasonale for years, but suffered from acne around my mouth and jaw line which no medication would clear.  After much research I found out that this acne was hormonal and was likely caused by an excess of androgen.  Seasonale is very androgenic so I switched to Ortho Tri Cyclen which is very low in androgenic activity.  


I just finished my third pack and my face is finally almost 100% clear!!!!  However, all 3 of my periods on OTC have been very heavy.  For my entire life my periods have been very light.  They always lasted 3-4 days and only 1 of those days was ever moderately heavy.  All 3 of my periods on OTC have lasted 8 or so days and all of the days were extremely heavy.  I have been doing my legal externship at the courthouse and have had to leave court every hour or 2 to change my tampon.  It has been very disruptive and it not something that I can deal with in my career.


I have read that low progestin/high estrogen balance can cause a very heavy period.  So now I am desperate to find a pill that will keep my face clear, but also make my period lighter.  Basically a pill that is low in androgenic activity (for acne), but has a higher progestin to estrogen ratio (for heavy period).  Yaz, Yasmin, and Ortho-Cept all seem to have the best combination for this.  


Has anyone had a similar experience?  Any suggestions?

Share this post

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
Followers 0